MAUDE Adverse Event Report: ENCORE MEDICAL L.P 3D KNEE; INSERT, 3D EX SZ 8RT 11MM

ENCORE MEDICAL L.P 3D KNEE; INSERT, 3D EX SZ 8RT 11MM
Model Number 392-11-708
Health Effect - Clinical Codes Fall (1848); Osteolysis (2377)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an instability after a fall and poly wear.The previous surgery and the surgery detailed in this event occurred 10 years apart.The health care professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were returned to manufacturer and the evaluation anticipated but not yet begun at djo surgical.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability after a fall and poly wear.There were no findings during this evaluation that indicate the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and there are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to a fall patient tore posterior cruciate ligament, causing instability.A thicker poly was implanted 15mm and stability was achieved.In addition, osteolysis was occurring in the joint capsule due to existing poly wear.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D EX SZ 8RT 11MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12987002
Report Number1644408-2021-01378
Device Sequence Number12226821
Product Code OIY
UDI-Device Identifier00888912120555
UDI-Public(01)00888912120555
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number392-11-708
Device Catalogue Number392-11-708
Device Lot Number59601403
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
335-02-108 LOT 53982535
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale